reverse effects of caffeine

brenden

New member
Sep 8, 2006
3
0
is it possible that caffeine could have reverse effects on someone?

everytime i drink coffee i feel less energetic, sort of lethargic.
this has also happened with caffeine pills

could this be attributed to a health problem?

im a male 19 years, in good physical shape, active, and never had a single medical issue or sickness, other than the odd cold and seasonal allergies... take no medication whatsoever

any input would be appreciated
 

ericesquire

New member
Sep 7, 2006
4
0
You feel that immediately or after a little while? I think everyone crashes from coffee/caffeine after the effects wear off and it's hard for me to keep my eyes open.
 

equus007

New member
Apr 4, 2006
315
0
Austin, Tx
yes

if you are ADD it can have this effect. Do other drugs do this too you as well? I, like everybody else, think ADD is for the most part bunk but this is one of the symptoms.

Also if you overload on caffine you get a narcosis effect and you body shuts down so it can focus on running it though your system. It takes ALOT for this to happen however.
 
OP
B

brenden

New member
Sep 8, 2006
3
0
  • Thread Starter
  • Thread starter
  • #4
i dont have add... i dont take any medication at all..

after a cup of coffee, id say about 10-15 mins after i feel drowsy.. and i dont get any sort of caffeine rush at all within that time...
 

equus007

New member
Apr 4, 2006
315
0
Austin, Tx
ok

I'll probably get shot for saying this but caffine, like just about every other drug, is essentialy poison and everybody reacts differnetly to it. It may just be that you are in really good shape and your body prevents the "usual" response to it by diverting its resources to "fighting " and isolating the coffee making you feel drowsy. I'm certainly no doctor but I have know a few people that have similar experiences as you.
 

jrnysend

New member
Oct 24, 2005
36
0
Reverse effectd

I had an Aunt that lived to be 92. Every night she would drink a cup of coffee to fall asleep. She was a very calm individual with a slow metabolism. I'm the opposite. Type A, high strung. A cup makes me shake, depending upon the amount of sleep I've had and the amount of food in my system at the time. Though perscription drugs are a definate factor, your body make up is more of one. Caffeine is a homeopathic that's used as a seditive in those 1 to 250 type blends that homeopathics do. There is some science in making you tired after drinking caffeine so I wouldn't loose any sleep over it. Get it? Loose sleep over it? Oh, well.

Live well --
 

NW JAVA

New member
I have ADD, and as was stated I do get drowsy, and burned out feeling at about 15-20 minutes after a cup or two of tasty java. It's a blessing, because I roast for flavor, and taste for flavor. I don't consume much of my product. I sure to taste alot though. And just because one doesn't take meds for ADD doesn't mean that they arent. Why not look at your life and ask, yourself if you might have ADD tendencies. If you do then: If it looks like a skunk, walks like a skunk and smells like a skunk: It's ADD! hehe


MY $.02
 

jrnysend

New member
Oct 24, 2005
36
0
Caffeine

A lot of ADD talk going on these days. Seems to be an epidemic going around especially in the public schools. Why more than 20 - 30 years ago? Seems like an excuse to give drugs to kids by the same people who tell them to say no to drugs. Your opinion is worth more than .02. Don't cut yourself short. I work with a couple of ADD's at my company and it takes a little patience bringing them back on subject occasionally. One's an avid coffee drinker and it doesn't seem to affect him in the least. Like I stated prior, it's the individual's metabolism that may have the greatest affect on their reaction to caffeine.

Live well --
 
OP
B

brenden

New member
Sep 8, 2006
3
0
  • Thread Starter
  • Thread starter
  • #9
appreciate all the input.. tough call.. but i guess it is safe to say everyone is made differently and react differently to things..

pretty sure though, i dont have add... quiet humble guy, enjoy my relaxed alone time..
 

trent

New member
Sep 21, 2006
1
0
Also..well...alot of people drink coffee to "wake up" whcih often equates to being tired in the first place.
Being tired and mixing with caffeine can make you feel very lethargic.
 

|max|

New member
Jan 15, 2007
4
0
Cffeine slower

Yeah, me too. I drink 500-600mg caffeine everyday and it makes me slower if I drink a usual dose, but if I drink twice as much, I do get energized, and my muscles tense up. According to http://home.howstuffworks.com/caffeine3.htm, caffeine makes the nervous system confused and stressed, which causes it to release epinephrine (adrenaline), which is why Chev Chellios stole all those caffeine-high energy drinks from the store before returning to the cab/
 

Zigmus

New member
Feb 12, 2007
4
0
I''ve got a really good friend who''s clinically diagnosed to have ADHD, and Tourette''s syndrome. He is on the typical ADD meds, which do a good job of evening him out. Its not that when he''s not on his meds, he''s off the walls, he just has trouble concentrating (and he does alot of physics work... college), and is a bit twitchy. Coffee seems to help the meds calm him even more... and he drinks alot of coffee
 

relosach

New member
Apr 25, 2011
1
0
Exhausted Adrenal Glands

Your adrenal glands located on top of your kidneys may be malfunctioning and as a result, caffeine will have a reverse effect.

Because I don't have enough points, I am not allowed to list links in my message. But do some searches on Exhausted Adrenal Glands on the internet.

Hope this is helpful!
 

CJA

New member
Sep 20, 2011
107
0
Washington D.C.
I know this is an old thread, but for what it's worth...I've noticed that the effect of coffee providing me more "energy" is fleeting. I'll usually get a little jolt from it when I first start drinking it in the morning, but I often return to a tired state shortly afterward, which I attribute to poor sleep habits (consistently getting less than 7-8 hours). I think if someone is feeling tired/lethargic after drinking coffee, first thing you should do is check your sleep habits...

Chris
 

Claude

New member
Jan 9, 2012
5
0
There are two negative effects of caffeine. The first is that its a diuretic, which means that you lose more water when using coffee .The second caffeine side effect is that its a stimulant. Stimulants are not vitamins, or minerals, or anything else that actually feeds your body or gives it some raw material needed to make energy.
 

Latest posts

Top